Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 46, NWS Gaylord, MI

May 3, 2016

NWS Gaylord, MI issued this small craft advisory at May 3, 2016, 4:06 PM EDT. It took effect at May 4, 2016, 2:00 AM EDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
May 3, 2016, 4:06 PM EDT (20:06 UTC)
In effect from
May 4, 2016, 2:00 AM EDT
Expired
May 5, 2016, 4:19 AM EDT
In force
26 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

341 
WHUS73 KAPX 032006
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
406 PM EDT TUE MAY 3 2016

LMZ344>346-040415-
/O.NEW.KAPX.SC.Y.0046.160504T0600Z-160505T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
406 PM EDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 6 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-040415-
/O.NEW.KAPX.SC.Y.0046.160504T0600Z-160505T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
406 PM EDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO MIDNIGHT
EDT WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-040415-
/O.NEW.KAPX.SC.Y.0046.160504T0600Z-160504T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
406 PM EDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM EDT WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
695 
WHUS73 KAPX 040215
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1015 PM EDT TUE MAY 3 2016

LMZ344>346-041000-
/O.CON.KAPX.SC.Y.0046.160504T0600Z-160505T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1015 PM EDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
6 AM EDT THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
6 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-041000-
/O.CON.KAPX.SC.Y.0046.160504T0600Z-160505T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1015 PM EDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-041000-
/O.CON.KAPX.SC.Y.0046.160504T0600Z-160504T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1015 PM EDT TUE MAY 3 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
505 
WHUS73 KAPX 040802
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
402 AM EDT WED MAY 4 2016

LMZ344>346-041615-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-160505T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
402 AM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-041615-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-160505T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
402 AM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-041615-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-160504T1800Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
402 AM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
297 
WHUS73 KAPX 041951
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EDT WED MAY 4 2016

LSZ321-050000-
/O.NEW.KAPX.SC.Y.0047.160504T1951Z-160505T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
351 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-050400-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-160505T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
351 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-341-342-050400-
/O.CON.KAPX.SC.Y.0046.000000T0000Z-160505T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
351 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
231 
WHUS73 KAPX 050215
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1015 PM EDT WED MAY 4 2016

LMZ323-341-342-050315-
/O.CAN.KAPX.SC.Y.0046.000000T0000Z-160505T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1015 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ344>346-050900-
/O.EXT.KAPX.SC.Y.0046.000000T0000Z-160505T0900Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1015 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
829 
WHUS73 KAPX 050819
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
419 AM EDT THU MAY 5 2016

LMZ344>346-050930-
/O.CAN.KAPX.SC.Y.0046.000000T0000Z-160505T0900Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
419 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:15 PM EDT, 51 minutes earlier.

Area forecast discussion, May 3, 3:15 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
315 PM EDT TUE MAY 3 2016

.SHORT TERM...(THIS EVENING AND OVERNIGHT)
ISSUED AT 312 PM EDT TUE MAY 3 2016

IMPACT WEATHER: SHOWERS AND POSSIBLY SOME THUNDER. NO SEVERE.

SKIES CONTINUE TO CLOUD UP FROM THE NORTH IN ADVANCE OF A PRETTY
POTENT SHORTWAVE PLOWING THROUGH MN/WI. THE ASSOCIATED SFC LOW WAS
NEAR JAMES BAY WITH THE SYSTEM COLD FRONT DROPPING SOUTH...ACROSS
THE NRN PLAINS/WESTERN GREAT LAKES. RIGHT NOW....THERE IS JUST A
SWATH OF LIGHT RAIN SHOWERS ALONG AND OUT AHEAD OF THE FRONT MIXED
IN WITH SOME VIRGA. 12Z APX SOUNDING SHOWS WHY...WITH A VERY DRY
ATMOSPHERE IN PLACE.

THE STRONG SHORTWAVE ENERGY/VORTICITY IS SURGING THROUGH MN/WI
TODAY...HELPING SPEED UP THE FRONT. ACROSS NRN MICHIGAN...THE
FRONT WILL BE MORE SLOW TO ARRIVE...AS THE UPPER TROUGH NEGATIVELY
TILTS BEFORE CLOSING OFF OVERNIGHT. THIS WILL DELAY THE FRONTAL
ARRIVAL UNTIL THIS EVENING FOR EASTERN UPPER...AND TONIGHT FOR NRN
LOWER. THE STRONGEST FORCING WILL BE OUT ACROSS WI...BUT THERE IS
SOME LOW TO MID LEVEL WAA...AND HINT AT SOME LEFT EXIT REGION UPPER
DIVERGENCE...ALONG WITH THE OBVIOUS CONVERGENCE WITH THE FRONT.
STILL EXPECTING A BAND OF RAIN TO SWEEP ACROSS THE REGION...AND
ACTUALLY HOLD FOR AWHILE AS THE UPPER TROUGH NEGATIVELY TILTS AND
ULTIMATELY CLOSES OFF. THIS WILL PIVOT THE FRONT AND BAND OF SHOWERS
MORE NORTH TO SOUTH WITH TIME. INSTABILITY IN THE MID LEVELS IS
RATHER STRONG...WITH STEEP LAPSE RATES OF NEAR 7.5C/KM. THUS...A
RUMBLE OR TWO OF THUNDER IS POSSIBLE.

LOWS TONIGHT IN COLD ADVECTION BEHIND THE FRONT...DOWN TO THE LOWER
40S IN EASTERN UPPER WITH MIDDLE TO UPPER 40S IN DOWNSLOPING REGIMES
OF NE LOWER...CLOSER TO SAG BAY.

.LONG TERM...(WEDNESDAY THROUGH TUESDAY)
ISSUED AT 312 PM EDT TUE MAY 3 2016

...WEDNESDAY THROUGH FRIDAY...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/EXPECTED EVOLUTION: A PERIOD OF CHANGE...WITH
INITIAL DEEP/COLD TROUGHING DOMINATING OUR WEATHER THROUGH WEDNESDAY
NIGHT...ONLY TO BE REPLACED BY WARMING CONDITIONS AS RIDGING BUILDS
OVERHEAD TO END THE WEEK. ABOVE PROCESS SIMPLY PART OF MUCH BIGGER
NOAM UPPER LEVEL CHANGES...WITH CURRENT STOUT INTERMOUNTAIN WEST
RIDGING EVENTUALLY BREAKING DOWN AND HEADING EAST INTO THE PLAINS AS
DEEP TROUGHING MOVES INTO THE WEST COAST (RESPONSIBLE FOR PATTERN
PROGRESSION) AND UPPER LEVEL ENERGY RIPS ACROSS CANADA (RESPONSIBLE
FOR SQUASHING NORTHERN EXTENT OF RIDGE AXIS). SO...WHILE MIDWEEK
WEATHER LOOKS JUST DOWNRIGHT UNPLEASANT...WITH LINGERING RAINS AND
WELL BELOW NORMAL TEMPERATURES...THE END OF THE WEEK LOOKS ANYTHING
BUT...WITH A RETURN TO SUNSHINE AND DOWNRIGHT MILD WEATHER BY FRIDAY.

PRIMARY FORECAST CONCERNS/CHALLENGES: TEMPERATURE AND CLOUD TRENDS
THROUGH THE FORECAST. ADDRESSING LINGERING RAIN CONCERNS WEDNESDAY.

DETAILS: HARD TO MAKE WEDNESDAY SOUND PLEASANT AT ALL...WITH GUSTY
NORTH AND NORTHWEST WINDS AND POCKETS OF RAIN ON NORTH SIDE OF
DEEPENING MID AND SURFACE LOW PRESSURE SYSTEMS TO OUR SOUTH. STILL
APPEARS BEST FORCING/DEEPER LAYER CONVERGENCE WILL BE FOUND ACROSS
NORTHEAST LOWER MICHIGAN...WHERE BETTER RAIN CHANCES WILL RESIDE
(ALTHOUGH APPEARS MOST AREAS WILL SEE THE THREAT FOR A FEW
SHOWERS/SPRINKLES AS LOWER LEVEL MOISTURE REMAINS PLENTIFUL). NOT
EXPECTING A TON OF RAIN...BUT COULD SEE SOME AREAS PUSH ANOTHER
TENTH TO QUARTER OF AN INCH. DAMPNESS WILL ONLY ADD TO ALREADY COLD
CONDITIONS...WITH AN IMPRESSIVE SURGE OF EARLY MAY CAA HELPING KEEP
MUCH OF THE AREA STUCK IN THE 40S AND LOWER 50S. AND...JUST TO ADD
TO THE UNPLEASANT FEEL...GUSTY WINDS OF 15 TO 25 MPH WILL DEFINITELY
RESULT IN SOME LOWER WIND CHILL READINGS.

WHILE TROUGHING REMAINS...STRONGEST FORCING TIED TO CLOSED MID LEVEL
LOW PULLS SOUTHEAST OF THE AREA WEDNESDAY NIGHT INTO THURSDAY. MAY
SEE SOME LINGERING EVENING SHOWERS...BUT THE OVERALL TREND SHOULD BE
FOR DRIER CONDITIONS TO DEVELOP HEADING THROUGH THE OVERNIGHT. AS
MENTIONED YESTERDAY...CLOUD TRENDS DEFINITELY NOT AS EASY...WITH
STRONG GUIDANCE EVIDENCE AND PATTERN RECOGNITION SUGGESTING LOWER
LEVEL MOISTURE WILL LINGER RIGHT THROUGH MUCH OF THURSDAY...BEFORE
QUICKLY SCOURING OUT LATER IN THE DAY. WILL CONTINUE TO TREND CLOUD
COVERAGE UPWARD...AND REALLY STARTING TO FEEL MUCH OF THURSDAY MAY
END UP MORE CLOUDY THAN ANYTHING ELSE. OF COURSE...TEMPERATURES WILL
REMAIN AT LEAST PARTIALLY DEPENDENT ON THESE CLOUD TRENDS. GUIDANCE
CONTINUES TO SUGGEST READINGS PUSHING INTO THE UPPER 50S AND LOWER
60S AWAY FORM THE BIG WATERS. NOT ENTIRELY SOLD ON THIS IDEA GIVEN
POTENTIAL FOR MORE CLOUDS.

SURFACE HIGH PRESSURE REMAINS OVERHEAD THURSDAY NIGHT AND
FRIDAY...WITH DEEPER LAYER SUBSIDENCE ON UPSTREAM SIDE OF SLOWLY
MEANDERING EAST COAST CUT-OFF LOW. THIS PERIOD LOOKS MUCH MORE
CLEAR/SUNNY. WARMING THROUGH THE COLUMN AND SUN WILL TAKE THEIR
COLLECTIVE TOLL ON TEMPERATURES...WITH HIGHS FRIDAY LIKELY BREAKING
70 DEGREES ACROSS INLAND AREAS OF NORTHERN LOWER. WEAK FLOW DOES
LOOK SUPPORTIVE OF SOME GOOD LAKE BREEZE DEVELOPMENT...DEFINITELY
KEEPING COMMUNITIES NEAR THE BIG WATERS SEVERAL DEGREES COOLER.

EXTENDED (FRIDAY NIGHT THROUGH TUESDAY)...

AFTER A RATHER PICTURE PERFECT FRIDAY...CHANGES BEGIN FRIDAY NIGHT
INTO SATURDAY AS HEIGHTS BEGIN TO LOWER AHEAD OF AN AREA OF LOW
PRESSURE PROGGED TO SLIDE EASTWARD THROUGH SOUTHERN CANADA. THIS
WILL ULTIMATELY DRAG A COLD FRONT THROUGH NORTHERN MICHIGAN...
BRINGING SHOWERS AND EVEN SOME RUMBLES OF THUNDER TO PARTS OF THE
AREA LATE FRIDAY NIGHT INTO SATURDAY. LITTLE OF CONSEQUENCE TO END
THE WEEKEND INTO EARLY NEXT WEEK AS HIGH PRESSURE ONCE AGAIN DRIVES
OUR SENSIBLE WEATHER. THE NEXT SYSTEM OF INTEREST ARRIVES TOWARD THE
VERY TAIL END OF THE EXTENDED AS AN AREA OF LOW PRESSURE RAMPS UP
OVER THE PLAINS...PROVIDING ISENTROPICALLY DRIVEN PRECIP ACROSS NRN
MICHIGAN. WITH 6-7 DAYS UNTIL ARRIVAL...THE TYPICAL UNCERTAINTIES
EXIST IN TERMS OF TIMING...PRECIP AMOUNTS...AND THUNDER CHANCES...
BUT WILL INTRODUCE CHANCE POPS MON NIGHT-TUESDAY.

TEMPERATURES SATURDAY ARE EXPECTED TO BE ABOVE NORMAL ACROSS MUCH OF
NRN MICHIGAN...RANGING FROM THE UPPER 50S FOR ERN UPPER TO NEAR 70
DEGREES FOR MANY EAST OF I-75 IN NRN LOWER. POST COLD FRONTAL
PASSAGE SUNDAY-MONDAY WILL FEATURE HIGHS BACK NEAR NORMAL FROM THE
UPPER 50S TO LOWER 60S BEFORE ANOTHER SURGE OF MORE MILD AIR RETURNS
FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 108 PM EDT TUE MAY 3 2016

...DETERIORATING CONDITIONS...

SFC LOW PRESSURE AND A COLD FRONT WILL CROSS NRN MICHIGAN TONIGHT
RESULTING IN A PERIOD OF GENERALLY LIGHT RAIN SHOWERS. CURRENT
VFR CONDITIONS WILL COME CRASHING INTO IFR TONIGHT...AND HOLD IN
IFR THROUGH A GOOD CHUNK OF TOMORROW MORNING. WINDS WILL SHIFT
FROM SOUTHERLY TO NW QUICKLY BEHIND THE FRONT. THERE IS ALSO A
SLIGHT CHANCE FOR SOME THUNDER WITH THE SHOWERS.

&&

.MARINE...
ISSUED AT 312 PM EDT TUE MAY 3 2016

A COLD FRONT WILL CROSS THE WESTERN GREAT LAKES LATE THIS
AFTERNOON...MAINLY TONIGHT. SW WINDS AND STABILITY OVER THE LAKES
WILL PREVENT ANY ADVISORY LEVEL WINDS UNTIL TONIGHT AS THE COLD
ADVECTION KICKS IN. ADVISORIES HAVE BEEN POSTED FOR WHITEFISH BAY
AND LAKE MICHIGAN...AND CONTINUE INTO WEDNESDAY NIGHT. HIGHER
PRESSURE SETTLES IN FOR THURSDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO MIDNIGHT EDT
     WEDNESDAY NIGHT FOR LMZ323-341-342.

     SMALL CRAFT ADVISORY FROM 2 AM WEDNESDAY TO 6 AM EDT THURSDAY
     FOR LMZ344>346.

LS...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT WEDNESDAY FOR LSZ321.

&&

SHORT TERM...DICKSON
LONG TERM...MSB/GILLEN
AVIATION...DICKSON
MARINE...DICKSON
Hazardous weather outlook, May 3, 3:11 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
311 PM EDT TUE MAY 3 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-041915-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
311 PM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.

WARM TEMPERATURES...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN
ELEVATED FIRE DANGER FOR THE REMAINDER OF THIS AFTERNOON.

THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.